Alert archive / Puerto Rico / Small Craft Advisories in 2009
Small Craft Advisory 3, NWS JSJ
NWS JSJ issued this small craft advisory at Feb 12, 2009, 2:58 AM CST. It took effect at Feb 14, 2009, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 12, 2009, 2:58 AM CST (08:58 UTC)
- In effect from
- Feb 14, 2009, 12:00 PM CST
- Expired
- Feb 12, 2009, 9:47 AM CST
- In force
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
421 WHCA72 TJSJ 120858 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 458 AM AST THU FEB 12 2009 ...FRESH TO LOCALLY STRONG WINDS WILL CONTINUE TO CREATE ROUGH AND HAZARDOUS SEAS FOR THE NEXT FEW DAYS... AMZ732-121700- /O.EXT.TJSJ.SC.Y.0001.000000T0000Z-090214T1000Z/ /O.NEW.TJSJ.SC.Y.0003.090214T1800Z-090215T0600Z/ CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 458 AM AST THU FEB 12 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT AT LEAST THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT THROUGH AT LEAST LATE SATURDAY NIGHT. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ741-121700- /O.EXT.TJSJ.SC.Y.0001.000000T0000Z-090214T1200Z/ /O.NEW.TJSJ.SC.Y.0003.090214T1800Z-090215T0600Z/ MONA PASSAGE SOUTHWARD TO 17N- 458 AM AST THU FEB 12 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT THROUGH AT LEAST LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT THROUGH AT LEAST LATE SATURDAY NIGHT. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ722-121700- /O.EXT.TJSJ.SC.Y.0001.000000T0000Z-090214T0600Z/ ANEGADA PASSAGE SOUTHWARD TO 17N- 458 AM AST THU FEB 12 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM AST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM AST SATURDAY. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ715-725-121700- /O.EXT.TJSJ.SC.Y.0001.000000T0000Z-090214T0000Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM- 458 AM AST THU FEB 12 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM AST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM AST FRIDAY. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ735-121100- /O.EXT.TJSJ.SC.Y.0001.000000T0000Z-090212T1100Z/ COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM- 458 AM AST THU FEB 12 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM AST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM AST THIS MORNING. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ712-121700- /O.EXT.TJSJ.SC.Y.0001.000000T0000Z-090213T1800Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- 458 AM AST THU FEB 12 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM AST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM AST FRIDAY. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-121700- /O.EXT.TJSJ.SC.Y.0001.000000T0000Z-090214T1800Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 458 AM AST THU FEB 12 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM AST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM AST SATURDAY. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
379 WHCA72 TJSJ 121547 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1147 AM AST THU FEB 12 2009 ...FRESH TO LOCALLY STRONG WINDS WILL CONTINUE TO CREATE ROUGH AND HAZARDOUS SEAS ACROSS THE LOCAL WATERS TODAY... AMZ732-741-130000- /O.EXT.TJSJ.SC.Y.0001.000000T0000Z-090214T0000Z/ /O.CAN.TJSJ.SC.Y.0003.090214T1800Z-090215T0600Z/ CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- MONA PASSAGE SOUTHWARD TO 17N- 1147 AM AST THU FEB 12 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM AST FRIDAY... A SMALL CRAFT ADVISORY IS IN EFFECT FOR HAZARDOUS WINDS AND SEAS UNTIL 8 PM AST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-130000- /O.EXT.TJSJ.SC.Y.0001.000000T0000Z-090214T0900Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1147 AM AST THU FEB 12 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM AST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR HAZARDOUS SEAS OF 7 TO 9 FEET UNTIL 5 AM AST SATURDAY. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ722-130000- /O.CON.TJSJ.SC.Y.0001.000000T0000Z-090214T0600Z/ ANEGADA PASSAGE SOUTHWARD TO 17N- 1147 AM AST THU FEB 12 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAZARDOUS SEAS OF 7 FEET OR GREATER UNTIL 2 AM AST SATURDAY. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ715-725-130000- /O.CON.TJSJ.SC.Y.0001.000000T0000Z-090214T0000Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM- 1147 AM AST THU FEB 12 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAZARDOUS SEAS OF 7 FEET OR GREATER UNTIL 8 PM AST FRIDAY. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ712-130000- /O.CON.TJSJ.SC.Y.0001.000000T0000Z-090213T1800Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- 1147 AM AST THU FEB 12 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAZARDOUS SEAS OF 7 FEET OR GREATER UNTIL 2 PM AST FRIDAY. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Feb 11, 9:13 PM CST, 5 hours 45 minutes earlier.
Area forecast discussion, Feb 11, 9:13 PM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1113 PM AST WED FEB 11 2009 .UPDATE...HIGH PRESSURE SOUTH OF BERMUDA WILL MAINTAIN A TIGHT PRESSURE GRADIENT WITH GUSTY WINDS OVER THE EASTERN CARIBBEAN THROUGH TOMORROW THEN WEAKEN ON FRIDAY AS IT MOVES EAST. AT MID- LEVELS...SUBTROPICAL RIDGE OVER THE WESTERN CARIBBEAN WILL REMAIN IN CONTROL ACROSS THE ENTIRE BASIN THROUGH EARLY NEXT WEEK. WINDS ARE EXPECTED TO DIMINISH SOMEWHAT BEGINNING ON SATURDAY...AS THE HIGH PRESSURE MOVE EAST...AND THE PRESSURE GRADIENT RELAX. GFS360 COMPUTER MODEL INDICATED THAT A COLD FRONT COULD PASS OVER THE LOCAL AREA TUESDAY NEXT WEEK. && .AVIATION...VFR CONDITIONS WILL PERSIST ACROSS ALL THE PR TAF SITES OVERNIGHT. BREEZY E WIND FLOW OF 15 TO 20 KTS WILL CONTINUE FOR THE NEXT 24 HOURS. && .MARINE...HAZARDOUS CONDITIONS WILL PERSIST THROUGH TOMORROW THEN GRADUALLY IMPROVE THROUGH THE FIRST HALF OF THE WEEKEND. && .PREV DISCUSSION... /ISSUED 345 PM AST WED FEB 11 2009/ SYNOPSIS...HIGH PRES S OF BERMUDA WILL MAINTAIN A TIGHT PRES GRADIENT/GUSTY WINDS OVR THE ERN CARIBBEAN THROUGH TOMORROW THEN WEAKEN ON FRI AS IT MOVES EAST. AT MID-LVLS...SUBTROPICAL RIDGE OVER THE WRN CARIBBEAN TO REMAIN IN CONTROL ACROSS THE ENTIRE BASIN THROUGH EARLY NEXT WEEK. DISCUSSION...NOT MUCH TO TALK ABOUT IN THE NEXT FEW DAYS AS SUBTROPICAL RIDGE IS FCST TO REMAIN IN CONTROL ACROSS THE ENTIRE CARIBBEAN BASIN. HOWEVER...SCT BRIEF SHOWERS EMBEDDED IN THE TRADE WIND FLOW MAY STILL BE POSSIBLE ESPECIALLY OVR THE ERN THIRD OF PR DURING THE EARLY MORNING HRS. MODEL GUIDANCE INDICATES THAT THU NIGHT AND FRI WOULD BE THE BEST CHANCE TO EXPERIENCE THOSE. WEEKEND-NEXT WEEK...ENSEMBLE AND DETERMINISTIC GUIDANCE INDICATE AN AMPLIFYING UPPER LEVEL TROUGH OVR THE WRN ATLC WHICH EVENTUALLY CLOSES OFF OVR THE NW ATLC WITH STRONG CYCLOGENESIS FCST. FIRST ASSOCIATED FRONT LOOKS TO REMAIN WELL NORTH OF THE AREA AS SUBTROPICAL RIDGE HOLDS. HOWEVER...DIVING UPPER LEVEL ENERGY ON BACKSIDE OF TROF MON NIGHT WILL INDUCE SECONDARY CYCLOGENESIS OFF THE NC COAST TUE. DETERMINISTIC GFS DOES NOT EXPLICITLY INDICATE A FRONTAL PASSAGE THROUGH PR WITH THIS SYSTEM. HOWEVER...MAJORITY OF GFS ENSEMBLE MEMBERS INDICATE A DECENT CDFNT PENETRATING AS FAR SOUTH AS 15N ON WED. ENSEMBLES INDICATE YET ANOTHER STRONG LOW DEVELOPING OFF THE EAST COAST OF THE U.S. NEXT THU FEB 19. MARINE....HAZARDOUS CONDITIONS WILL PERSIST THROUGH TOMORROW THEN GRADUALLY IMPROVE THROUGH THE FIRST HALF OF THE WEEKEND. AVIATION...VFR CONDITIONS WILL PERSIST ACROSS ALL THE PR TAF SITES OVERNIGHT...WITH POSSIBLE MVFR CONDITIONS ACROSS THE VI...TKPK AND TNCM IN A PASSING SHRA THROUGH 13Z THU MORNING. BREEZY E WIND FLOW OF 15 TO 20 KTS WILL CONTINUE FOR THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... SJU 74 81 74 81 / 10 10 40 40 STT 73 79 73 79 / 10 10 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...SMALL CRAFT ADVISORY AMZ710-712-715-722-725-732-735-741-742. VI...SMALL CRAFT ADVISORY AMZ710-712-715-722-725-732-735. && 06/71/
Hazardous weather outlook, Feb 11, 3:40 AM CST, 23 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 540 AM AST WED FEB 11 2009 AMZ710>745-PRZ001>013-120945- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 540 AM AST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE TO THE NORTH IS CAUSING INCREASED WINDS TODAY THAT WILL CAUSE WINDS OF 15 TO 25 MPH WITH GUSTS BETWEEN 35 TO 40 MPH IN SOME OF THE WINDIEST AREAS...NAMELY THE NORTH COAST AND THE HIGHER ELEVATIONS IN THE CENTRAL PORTION OF THE ISLAND. THESE WINDS WILL ALSO CAUSE VERY CHOPPY CONDITIONS OVER THE MARINE WATERS WITH SEAS AS HIGH AS 10 FEET AND PERIODS AS LOW AS 8 SECONDS. THESE CONDITIONS WILL BEGIN TO DIMINISH AFTER NOON TODAY...BUT SMALL CRAFT ADVISORIES WILL CONTINUE THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ALTHOUGH SEAS WILL CONTINUE TO BE ROUGH WITH SMALL CRAFT ADVISORIES...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...WIND AND SURF REPORTS ARE WELCOME. AMZ715-725-VIZ001-002-120945- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 540 AM AST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE TO THE NORTH IS CAUSING INCREASED WINDS TODAY THAT WILL CAUSE WINDS OF 15 TO 25 MPH WITH GUSTS BETWEEN 35 TO 40 MPH IN SOME OF THE WINDIEST AREAS...NAMELY BELOW PASSES FACING THE EAST NORTHEAST AND THE HIGHER ELEVATIONS OF THE ISLANDS. THESE WINDS WILL ALSO CAUSE VERY CHOPPY CONDITIONS OVER THE MARINE WATERS WITH SEAS AS HIGH AS 10 FEET AND PERIODS AS LOW AS 8 SECONDS. THESE CONDITIONS WILL BEGIN TO DIMINISH AFTER NOON TODAY...BUT SMALL CRAFT ADVISORIES WILL CONTINUE THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ALTHOUGH SEAS WILL CONTINUE TO BE ROUGH WITH SMALL CRAFT ADVISORIES...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...WIND AND SURF REPORTS ARE WELCOME.
Nearby
Small Craft Advisories in Puerto Rico, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.